TRIGGER ALERT: This post may be triggery for those with a Dissociative Disorder, those who are being considered to warrant a diagnosis, those who know someone with a Dissociative Disorder etc…  Please note this before reading, as some of this post may contain what is considered graphic material pertaining to the above.

Well, simply to begin with, Non-Arsey Neuro didn’t call yesterday.  So, either the message didn’t get passed along or he forgot.  The office is closed today, so I will have to wait until tomorrow.  I suspect I will get a call tomorrow, as I left a rather hysterical, yet hopefully comprehensible message at the end of the day.  I really could have used him yesterday.  Yesterday shall now be known as: “The Day That Completely Changed My Psychiatric World Forever (At Least So Far.)”

I’ve said before I wasn’t going to talk about crazy, scary things that have happened since I started the Depakene/Valproic Acid.  I really didn’t want to.  Even though this blog is honest, those things were about my behaviour–things I did.  I felt embarrassed.  I knew it was all to do with the medication, but I still felt awful.  This may be different, as it happened to me.  I didn’t “do” anything.  I don’t know if that makes sense.  I’m just so tired of this.  Who cares? Although, writing this is pretty heavy duty.  So was going through it.

Another point before I continue.  I really don’t think I have DID, or that somehow the drug “unmasked” it.  PTSD, yes.  That, I have.  That, I am familiar with.  DID, I am not.  Therefore, I cannot say with all certainty, this is what it feels like to experience a DID manifestation in this manner.  However, I believe I can extrapolate, and decide it must feel like it, at least to some degree.

This is what occurred.

I wasn’t doing anything specific.  Making tea.  I had been nervous and anxious about speaking to Non-Arsey Neuro all morning.  I think that is understandable, considering all that has been going on.  I think this happened around lunchtime-ish? My memory is more foggy than usual since starting the drug.

All of the sudden, I felt like this “little kid.”  I could even feel it through my body, somewhat.  How odd, I thought.  This drug has been affecting my moods, so I just wrote it off to that.  Plus, the anxiety.  I was feeling so hopeless and helpless! For sure! That would make me feel like a baby! I know when I start reaching “Asperger’s Meltdown Territory” I definitely feel like a lost and messed up infant!

But the feeling.  Did it grow? Did it hang around a little too long? Both?

I went back to finish making my tea as the water had boiled.  Out of my body and into my head! The little kid was a girl.  If I had to try and guess an age, I’d say maybe…oh, this is so funny and so NOT funny.  I can’t even guess people’s ages when I see them! So, maybe eight? Not into double digits.  And wow.  Was she feisty, antagonistic, and full of attitude!

At first, she started talking about me.  She kept saying over and over, “PA doesn’t like it.  PA doesn’t like it.”  It was in a very devilish tone, but still childlike.  Basically, it was a sort of, “Too bad for her if she doesn’t like me or what’s going on.  It is going on and she’ll just have to deal with it.  Like it or not!” Right, then! Shut your damn mouth, PA!

This little girl, still full of piss and vinegar, decided to stop talking about me.  She shifted her focus and launched into quite the diatribe with Non-Arsey Neuro.  She told him exactly what needed to be done, what had been done, how much work was entailed (in that, there was a lot.)  Then, she ended it all firmly, even condescendingly: “I hope you will understand everything, even though I am a child.”

And so.  There it is.  Quite something.  Yes.  To say the least.

Depakene can cause hallucinations.  It’s on the list.  However, this is a very complex hallucination.  Whether it was a direct side effect of the med, or it’s lowered my seizure threshold to such an incomprehensible level is irrelevant.  All that is relevant, is that it occurred.  I don’t suspect this to happen again, but having gone through it, I do feel I have more insight.

I suppose it’s possible it may happen again while still on the med.  Yes, I’m still taking it.  Apart from the basic rule that you never monkey with your meds unless medically supervised, with all that it’s done to me? We may need to do a taper.  Who knows what could happen if I just dropped it completely.  Because let’s not forget all of my other diagnoses, right?

Advertisements

  1. spectrumdweller

    If I were ever to experience a full-blown hallucination, I think it would scare the utter cr*p out of me. I’m crazy enough as it is, that’s too much of a schizo break.

    Am not envious, but I salute your retelling.

    Like

  2. Hi spectrumdweller. Yes, it was pretty scary, I must admit. In retrospect, I’m not quite sure what to say now, though. I mean, I guess there are some things I could say! I don’t know. *crosses eyes*

    I’m not so scared or freaked out anymore. As above, I seriously don’t expect it to happen again, but at least I’ve been through it. It wouldn’t come as such a shock. In fact, having experienced it, a lot of other things that could ever happen may not come as too much of a shock, either!

    What is truly shocking is the Depakene, I think. I am completely stunned at its effect. All that it did to me in only two weeks! It may be fine for some folks, but completely toxic for me! It’s also taking a hell of long time to get out of my system.

    Nix Thursday as we stopped it that night. So, Friday and Saturday–48hrs? I’m still suffering some residual side effects that are not so great. Maybe I’m being unrealistic in thinking only 48hrs.

    Also, I don’t know if I deserve any salutations in retelling this. Some may share your view, some may think it’s ridiculous and pointless, some may think it’s completely irresponsible to post something that they find is too hardcore. I’m not sure.

    Like

  3. If that’s the first one you’ve had, it definitely is complex. O.o

    I’m sure it was scary when you were having it, especially with the PTSD elements thrown in there.

    My guess is that it’s either a funky new seizure or the Depakene is doing it.

    As for wondering about posting it, it’s fine since you put the trigger warning at the top, and I’ve read posts that are a lot more graphic.

    Like

  4. Hi SpaZinQuefty. Indeed, very complex. It was scary when it happened, but I have processed it all. At least to the best of my ability!

    I feel the same way. As I wrote, whether directly a cause of the drug, or the drug impacting my seizure threshold (I was already seizing) it is a moot point.

    Thanks for your input re: posting the material, as well. You never can tell how readers will react to such things. I always put Alerts/Warnings at beginnings when I have any reservations, anyway.

    I think I was more unsure this time, because such an event had never happened to me. Thus, I was not sure how readers would feel.

    Like




Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s



%d bloggers like this: